Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Norman, OK

July 6, 2011Murray County, Oklahoma

NWS Norman, OK issued this special weather statement at Jul 6, 2011, 2:08 PM CDT for Murray County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2011, 2:08 PM CDT (19:08 UTC)
Expired
Jul 6, 2011, 2:45 PM CDT
In force
37 min
Issued by
NWS Norman, OK

County Murray County, OK

The radar

The Norman radar (KTLX), 109 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-370 J/kg
Mixed-layer LCL
2343 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

244 
WWUS84 KOUN 061908
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
208 PM CDT WED JUL 6 2011

OKZ041-042-047-061945-
MURRAY OK-JOHNSTON OK-PONTOTOC OK-
208 PM CDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JOHNSTON...MURRAY AND
PONTOTOC COUNTIES.

AT 207 PM CDT...ISOLATED THUNDERSTORMS WERE LOCATED FROM SULPHUR TO 
8 MILES EAST OF HICKORY...MOVING SOUTHWEST AT 10 MPH. SUMMERTIME 
THUNDERSTORMS CAN SOMETIMES PRODUCE DAMAGING WINDS AND CLOUD TO 
GROUND LIGHTNING WITH LITTLE ADVANCED WARNING. THESE STORMS WILL 
APPROACH TURNER FALLS...LAKE OF THE ARBUCKLES...AND MILL CREEK.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
CLOUD TO GROUND LIGHTNING...

LAT...LON 3431 9677 3431 9693 3434 9693 3434 9704
      3438 9705 3438 9716 3439 9717 3459 9703
      3459 9656

$$

BURKE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 6, 11:52 AM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 6, 11:52 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1152 AM CDT WED JUL 6 2011

.AVIATION...AN OUTFLOW BOUNDARY THAT SETTLED TO NEAR KHBR TO
KOUN...WILL CAUSE SLOW BACKING OF WINDS FROM NORTHWESTERLY TO
SOUTHWESTERLY THIS AFTERNOON. A FEW THUNDERSTORMS MAY FORM NEAR
THE EDGE OF DEEPER COOL OUTFLOW BACK TO THE NORTH OF THE LEADING
WIND SHIFT. CHANCE OF THUNDER AT A GIVEN TAF SITE IS
LOW...HOWEVER...UNTIL LATER TONIGHT WHEN AN ORGANIZED COMPLEX WILL
LIKELY TRACK FROM KANSAS INTO NORTHERN OKLAHOMA. THIS WILL BRING
ANOTHER...LONGER LIVED...WIND SHIFT BY THURSDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 1005 AM CDT WED JUL 6 2011/

UPDATE...
OUTFLOW ASSOCIATED WITH CONVECTION OVER KANSAS LAST NIGHT/
THIS MORNING IS MAKING DECENT PROGRESS TO THE SOUTH.  TEMPS
AHEAD OF OUTFLOW HAVE WARMED INTO THE LOWER 90S WHICH WILL HELP
WITH BETTER MIXING PER OUN SOUNDING.  THIS WILL HELP SLOW
PROGRESS OF BOUNDARY. MAY NEED TO BRING WINDS AT OKC TAF AROUND
TO THE NORTH FOR A FEW HOURS PER TLX DATA...BUT LIKELY NOT OUN.
ADJUSTED GRIDS SOME TO ACCOUNT FOR WINDS AND COOLER TEMPS
ACROSS NORTHERN OK...BUT AFTERNOON HIGHS WILL STILL BE CLOSE
TO CURRENT FORECAST.

&&

PREV DISCUSSION... /ISSUED 429 AM CDT WED JUL 6 2011/

DISCUSSION...
THE WEATHER PATTERN TONIGHT LOOKS VERY SIMILAR TO THIS PAST
NIGHT...SO ANOTHER BATCH OF MCSS WILL PROBABLY MARCH ACROSS
COLORADO...NEBRASKA...AND KANSAS OVERNIGHT...PERHAPS CLIPPING
NORTHEAST AND NORTH-CENTRAL OKLAHOMA.

MODELS OTHER THAN THE NAM SEEM TO BE IN GOOD AGREEMENT ON THE
PROGRESSION OF A WEAK COLD FRONT LATE THIS WEEK. MINIMAL RELIEF
FROM THE HEAT...AND SOMEWHAT HIGHER RAIN CHANCES NORTH OF THE
FRONT WILL BE THE MAIN EFFECTS AS THE FRONT MOVES SOUTH TOWARD
I-40...BUT PROBABLY NOT MUCH FARTHER.

BY THE WEEKEND...THE FRONT WILL HAVE RECEDED BACK NORTH...LEAVING
OKLAHOMA AND NORTH TEXAS IN MUCH THE SAME PATTERN AS TODAY. THERE
HAVE BEEN OCCASIONAL HINTS THAT TROPICAL WAVES MIGHT SLIP INTO THE
SOUTHERN PLAINS NEXT WEEK...AND IF THAT HAPPENS...THEY WOULD BRING
SOMEWHAT HIGHER RAIN CHANCES AND LOWER TEMPERATURES...AT THE COST
OF HIGHER HUMIDITIES AND HEAT INDEX VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 105  73 102  77 /  10  20  20  20
HOBART OK        106  75 105  78 /  10  10  10  20
WICHITA FALLS TX 107  77 107  79 /   0  10   0  10
GAGE OK          103  70  96  70 /  10  20  20  20
PONCA CITY OK    100  70  91  72 /  20  30  40  30
DURANT OK        102  74 100  74 /  10  10  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

06/22/22
Hazardous weather outlook, Jul 6, 11:35 AM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1135 AM CDT WED JUL 6 2011

OKZ004>048-050>052-TXZ083>090-061700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1135 AM CDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE UNLIKELY...BUT AN ISOLATED SEVERE WIND GUST
IS POSSIBLE.

DISCUSSION...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON
ALONG AND NEAR AN OUTFLOW BOUNDARY ACROSS CENTRAL OKLAHOMA.
MODEST INSTABILITY AND WEAK WIND SHEAR WILL LIMIT THE THREAT OF
SEVERE STORMS. HOWEVER...A FEW SHOWERS OR THUNDERSTORMS MAY PRODUCE
BRIEF WIND GUSTS NEAR 60 MPH AND BRIEF HEAVY RAINFALL. ADDITIONAL
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGH PLAINS DURING
THE AFTERNOON AND EVENING. THESE STORMS MAY ORGANIZE INTO ONE OR
MORE COMPLEXES AND MAY AFFECT PARTS OF NORTHERN OKLAHOMA LATER
TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUL 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
                   NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY A PARTICULAR STORM WILL BECOME SEVERE...20 PERCENT.

OTHER HAZARDOUS WEATHER...
HOT WEATHER AND DRY VEGETATION WILL MAINTAIN AN INCREASED POTENTIAL
FOR WILDFIRES...ESPECIALLY IN WESTERN OKLAHOMA AND ADJACENT PARTS OF
TEXAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
ON THURSDAY A COLD FRONT WILL REACH NORTHERN OKLAHOMA...AND OUTFLOW
BOUNDARIES MAY PUSH CLOSER TO INTERSTATE 40. AFTER ANOTHER DAY OF
STRONG HEATING...THUNDERSTORMS ARE LIKELY TO FORM ALONG THESE
BOUNDARIES AND THEN PROGRESS SOUTH AND EASTWARD THURSDAY EVENING
THROUGH FRIDAY MORNING. ISOLATED SEVERE WEATHER IS POSSIBLE. AFTER
FRIDAY MORNING...CONDITIONS WILL BECOME LESS FAVORABLE FOR ORGANIZED
STORMS UNTIL PERHAPS THE MIDDLE OF NEXT WEEK.

OTHER HAZARDOUS WEATHER...
HOT DAYTIME TEMPERATURES WILL CONTINUE...AND DROUGHT WILL MAINTAIN A
RISK OF WILDFIRES THROUGH THE PERIOD...PARTICULARLY IN THE WESTERN
HALF OF OKLAHOMA AND ADJACENT AREAS OF TEXAS. THE GREATEST FIRE
DANGER WILL LIKELY BE OVER THE WEEKEND WHEN THE WIND INCREASES.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM THURSDAY.

In the hours before

Special weather statement, Jul 6, 1:52 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
152 PM CDT WED JUL 6 2011

OKZ042-061915-
PONTOTOC OK-
152 PM CDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR PONTOTOC COUNTY.

AT 152 PM CDT...A THUNDERSTORM WAS LOCATED OVER BYNG...MOVING SOUTH
TOWARD ADA...AT 5 MPH. SUMMERTIME THUNDERSTORMS CAN SOMETIMES
PRODUCE DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING WITH LITTLE
ADVANCED WARNING.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
CLOUD TO GROUND LIGHTNING...

LAT...LON 3471 9653 3475 9680 3487 9675 3486 9671
      3488 9668 3492 9670 3493 9669 3493 9666
      3490 9663 3492 9655 3488 9651

BURKE
Special weather statement, Jul 6, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
208 PM CDT WED JUL 6 2011

OKZ041-042-047-061945-
MURRAY OK-JOHNSTON OK-PONTOTOC OK-
208 PM CDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JOHNSTON...MURRAY AND
PONTOTOC COUNTIES.

AT 207 PM CDT...ISOLATED THUNDERSTORMS WERE LOCATED FROM SULPHUR TO
8 MILES EAST OF HICKORY...MOVING SOUTHWEST AT 10 MPH. SUMMERTIME
THUNDERSTORMS CAN SOMETIMES PRODUCE DAMAGING WINDS AND CLOUD TO
GROUND LIGHTNING WITH LITTLE ADVANCED WARNING. THESE STORMS WILL
APPROACH TURNER FALLS...LAKE OF THE ARBUCKLES...AND MILL CREEK.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
CLOUD TO GROUND LIGHTNING...

LAT...LON 3431 9677 3431 9693 3434 9693 3434 9704
      3438 9705 3438 9716 3439 9717 3459 9703
      3459 9656

BURKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 1:52 PM CDTSpecial Weather StatementOUNPontotoc23 min
Jul 6, 2:28 PM CDTSevere Thunderstorm WarningOUNCoal, Johnston, Pontotoc37 min
Jul 6, 2:36 PM CDTSpecial Weather StatementOUNLove24 min
Jul 6, 2:49 PM CDTSpecial Weather StatementOUNBryan26 min
Jul 6, 3:02 PM CDTSevere Thunderstorm WarningOUNBryan28 min
Jul 6, 3:09 PM CDTSpecial Weather StatementOUNCarter, Johnston, Marshall, Murray21 min
Jul 6, 3:28 PM CDTSpecial Weather StatementOUNJohnston32 min
Jul 6, 3:58 PM CDTSpecial Weather StatementOUNMarshall32 min
Jul 6, 3:37 PM CDTSpecial Weather StatementOUNClay23 min

Nearby

Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.